Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 13, NWS Detroit, MI

May 15, 2007Washtenaw County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 15, 2007, 3:13 PM EDT for Washtenaw County, Michigan. It was in force for 63 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 3:13 PM EDT (19:13 UTC)
Expired
May 15, 2007, 4:16 PM EDT
In force
63 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Washtenaw County, MI

The radar

The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 3:20 PM EDTTSTM WND GST 602 N Saline, MI
May 15, 3:20 PM EDTHAIL 0.752 N Saline, MI
May 15, 3:23 PM EDTHAIL 1Ann Arbor, MI
May 15, 3:25 PM EDTTSTM WND GST 66Ann Arbor, MI
May 15, 3:28 PM EDTHAIL 0.753 Se Ann Arbor, MI
May 15, 3:31 PM EDTHAIL 0.75Ann Arbor, MI
May 15, 3:40 PM EDTHAIL 0.752 S Ann Arbor, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 1:53 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 151913
SVRDTX
MIC161-152045-
/O.NEW.KDTX.SV.W.0013.070515T1913Z-070515T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
313 PM EDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHTENAW COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 445 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
  NEAR BRIDGEWATER...OR ABOUT 9 MILES SOUTHWEST OF ANN ARBOR...AND
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANN ARBOR AND 7 MILES SOUTH OF BARTON HILLS BY 320 PM EDT...
  YPSILANTI...DIXBORO AND 9 MILES NORTH OF WHITTAKER BY 325 PM EDT...
  7 MILES NORTH OF WILLIS BY 330 PM EDT...
  9 MILES SOUTH OF SALEM BY 335 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4242 8414 4208 8413 4208 8355 4243 8356

$$

SF / WAG
4 follow-up statements
000 
WWUS53 KDTX 151929
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
327 PM EDT TUE MAY 15 2007

MIC161-152045-
/O.CON.KDTX.SV.W.0013.000000T0000Z-070515T2045Z/
WASHTENAW MI-
327 PM EDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WASHTENAW COUNTY...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
YPSILANTI...OR ABOUT 6 MILES SOUTHEAST OF ANN ARBOR...MOVING EAST AT
40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLIS BY 335 PM EDT...

AT 323 PM...A TRAINED WEATHER SPOTTER REPORTED HAIL THE SIZE OF 
QUARTERS IN SOUTH ANN ARBOR. SEVERE THUNDERSTORM WATCH NUMBER 275 
REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 4242 8414 4208 8413 4208 8355 4243 8356

$$

WAG
000 
WWUS53 KDTX 151950
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT TUE MAY 15 2007

MIC161-152045-
/O.CON.KDTX.SV.W.0013.000000T0000Z-070515T2045Z/
WASHTENAW MI-
350 PM EDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WASHTENAW COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
BRIDGEWATER...OR ABOUT 13 MILES SOUTHWEST OF ANN ARBOR...MOVING EAST
AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SALINE AND 6 MILES SOUTH OF ANN ARBOR MUNICIPAL AIRPORT BY 355 PM
  EDT...
  MILAN BY 400 PM EDT...
  WHITTAKER...WILLIS AND 6 MILES SOUTH OF YPSILANTI BY 405 PM EDT...

SEVERE THUNDERSTORM WATCH NUMBER 275 REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 4242 8414 4208 8413 4208 8355 4243 8356

$$

WAG
000 
WWUS53 KDTX 152006
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 PM EDT TUE MAY 15 2007

MIC161-152045-
/O.CON.KDTX.SV.W.0013.000000T0000Z-070515T2045Z/
WASHTENAW MI-
405 PM EDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WASHTENAW COUNTY...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
WHITTAKER...OR ABOUT 10 MILES SOUTHEAST OF ANN ARBOR...MOVING EAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILLIS BY 415 PM EDT...

SEVERE THUNDERSTORM WATCH NUMBER 275 REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 4242 8414 4208 8413 4208 8355 4243 8356

$$

WAG
000 
WWUS53 KDTX 152016
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT TUE MAY 15 2007

MIC161-152026-
/O.CAN.KDTX.SV.W.0013.000000T0000Z-070515T2045Z/
WASHTENAW MI-
416 PM EDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE COUNTY. THUS...THE WARNING 
HAS BEEN CANCELLED.

SEVERE THUNDERSTORM WATCH NUMBER 275 REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 4242 8414 4208 8413 4208 8355 4243 8356

$$

WAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:10 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 15, 2:10 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
210 PM EDT TUE MAY 15 2007

.AVIATION...

STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT
APPROACHES FROM THE WEST LATE THIS AFTERNOON INTO THIS EVENING. THE
STRONGEST THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
SOUTHWESTERLY WIND GUSTS TO 60 KNOTS AND TAFS WILL BE AMENDED IF THE
STRONGEST STORMS APPROACH THE TERMINALS. HEAVY RAIN IS ALSO EXPECTED
ALONG WITH AND BEHIND THE THUNDERSTORMS BETWEEN 21-03Z. LOW CLOUDS
WITH MVFR AND POSSIBLY IFR CONDITIONS WILL THEN CONTINUE THROUGH THE
REMAINDER OF THE NIGHT. CLOUDS WILL LIFT BACK INTO THE MVFR RANGE ON
WEDNESDAY MORNING.

&&

.PREV DISCUSSION...ISSUED 106 PM EDT TUE MAY 15 2007

UPDATE...

GOING FORECAST REMAINS ON TRACK WITH WIDESPREAD THUNDERSTORM
ACTIVITY EXPECTED TO MOVE INTO THE AREA BY LATE AFTERNOON. A COLD
FRONT CURRENTLY EXTENDS FROM SOUTHEAST WISCONSIN TO EASTERN
OKLAHOMA. SOUTHERLY FLOW AHEAD OF THE FRONT IS GOING TO BOOST
TEMPERATURES INTO THE MID 80S THIS AFTERNOON WITH STEADILY RISING
DEWPOINTS. LOW LEVEL MOISTURE IS POOLING ALONG THE FRONTAL BOUNDARY
WITH DEWPOINTS ACROSS WESTERN LOWER ALREADY NEAR 60F. THUNDERSTORMS
ARE EXPECTED TO START DEVELOPING AS THE FRONTAL BOUNDARY APPROACHES
AFTER ABOUT 4 PM.

THE POTENTIAL CONTINUES FOR SOME STORMS TO BE SEVERE LATE THIS
AFTERNOON AND EARLY THIS EVENING. MODIFYING THE 12Z DTX SOUNDING
WITH AN 85/60 PARCEL YIELDS OVER 2000 J/KG OF SURFACE BASED CAPE.
TOTALS TOTALS WILL PEAK AROUND 53 AND UPPER LEVEL DIVERGENCE WILL
INCREASE AS THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET
APPROACHES. MODEL SOUNDING INDICATE DIRECTIONAL SHEAR WILL BE
LIMITED BUT DO EXPECT TO SEE SOME BACKING IN THE SURFACE WINDS WITH
A MESO-LOW DEVELOPING OVER LAKE MICHIGAN. BULK SHEAR WILL BE ON THE
ORDER OF 30-35 KNOTS AND WILL BE SUPPORTIVE OF STRONG STORMS. STORMS
MAY DEVELOP AS SUPERCELLS BEFORE BOWING OUT WITH POTENTIAL FOR
STRONG WIND GUSTS TO 70MPH THE MAIN THREAT. HEAVY RAIN WILL ALSO BE
A THREAT...ESPECIALLY SOUTH OF I-69...AS THE SURFACE LOW DEEPENS TO
OUR EAST. 925-700MB FRONTAL BOUNDARY CONTRACTS OVER THE AREA WITH
GOOD MID-LEVEL DEFORMATION. WE WILL BE DOING AN 18Z SOUNDING TO HELP
GET A BETTER HANDLE ON THE SITUATION.

PREV DISCUSSION...ISSUED 349 AM EDT TUE MAY 15 2007

SHORT TERM...TODAY AND TONIGHT

THE 07Z SURFACE ANALYSIS SHOWS LOW PRESSURE JUST NORTHEAST OF
EASTERN UPPER MI...WITH A COLD FRONT TRAILING INTO CENTRAL KANSAS.
THIS FRONTAL BOUNDARY...AIDED BY STEEP MID LEVEL LAPSE RATES PER
REGIONAL 00Z UPPER AIR SOUNDINGS...HAS LED TO QUITE A BIT A
CONVECTION FROM THE CENTRAL PLAINS TO THE NORTHERN GREAT LAKES. SOME
MID LEVEL MOISTURE CONVERGENCE AND STEEP MID LEVEL LAPSE RATES WILL
CONTINUE TO TOUCH OFF SCATTERED THUNDERSTORMS ACROSS THE SAGINAW
VALLEY AND THUMB REGION THIS MORNING. MEANWHILE...THE STRONG MID
LEVEL RIDGE OVER THE OHIO VALLEY SHOULD KEEP THE SOUTHERN HALF OF
THE FORECAST AREA RELATIVELY QUIET THIS MORNING.

THE MAIN FORCING FOR CONVECTION ACROSS SE MI WILL ARRIVE THIS
AFTERNOON AND EVENING AS THE SHORT WAVE TROUGH NOW OVER THE DAKOTAS
MOVES INTO THE WESTERN GREAT LAKES...INVOKING MID LEVEL HEIGHT FALLS
ACROSS SOUTHERN MI. THIS WILL SEND THE SURFACE COLD FRONT THROUGH SE
MI DURING THE AFTERNOON AND EVENING. BOTH NAM AND GFS DEVELOP A
SECONDARY LOW ALONG THIS BOUNDARY AS IT SWINGS THROUGH SE MI...WITH
THE GFS PERHAPS A BIT TOO STRONG WITH THIS LOW RESULTING FROM
CONVECTIVE FEEDBACK IN THE MODEL. CURRENT SURFACE OBSERVATIONS SHOW
MID 50 TO LOWER 60 DEWPOINTS ALONG AND AHEAD OF THIS FRONT. THESE
HIGHER DEWPOINTS WILL ADVECT INTO SE MI TODAY. THUS THE CONVERGENCE
ALONG THE FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS OVER
SE MI TO TRIGGER THUNDERSTORM DEVELOPMENT THIS AFTERNOON/EVENING.
UPPER LEVEL DIVERGENCE WITHIN THE ENTRANCE REGION A 110KT JET WILL
FURTHER SUPPORT CONVECTION. THESE FACTORS JUSTIFIES CATEGORICAL POPS
TODAY. LINGERING FRONTOGENESIS ALONG THE MID TROPOSPHERIC FRONT
SHOULD ALSO KEEP POST FRONTAL SHOWERS PERSISTING WELL INTO THE
EVENING.

ASSUMING UPPER 50/NEAR 60 DEWPOINTS THIS AFTERNOON...NAM MODEL
SOUNDINGS SHOW SURFACE BASED CAPE RANGING FROM 800 J/KG ACROSS THE
SAGINAW VALLEY TO 2000 J/KG FROM DETROIT SOUTH. CONVECTIVE CLOUD
DEBRIS AND AN EARLIER FROPA SHOULD SUPPRESS THE AMOUNT OF
INSTABILITY IN THE NORTHERN CWA. WITH MODEL SOUNDINGS SHOWING FAIRLY
STRONG DEEP LAYER UNIDIRECTIONAL SHEAR...THE ENTIRE FORECAST AREA
REMAINS IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. MID LEVEL DRY AIR
MAY ALSO AID IN DOWNDRAFT STRENGTH AND THUS DAMAGING WIND
POTENTIAL...ALONG WITH LARGE HAIL. THE BEST CHANCES FOR SEVERE
WEATHER AT THIS POINT APPEAR TO BE SOUTH OF I 69 TODAY...WHERE
INSTABILITY IS FORECAST TO BE GREATER. HEAVY RAIN MAY ALSO BE A
CONCERN TODAY...ESPECIALLY WITH STORMS DURING THE EVENING AS DEEP
LAYER MOISTURE INCREASES. THE BIGGEST CONCERN FOR HEAVY
RAINFALL/LOCALIZED FLOODING WILL BE FROM THE DETROIT METRO AREA
SOUTH. MODEL SOUNDINGS SHOW PRECIPITABLE WATER INCREASING TO OVER
1.6 INCHES BY 00Z...WITH K INDICES RISING INTO THE UPPER 30S. STRONG
850MB INFLOW...FOCUSED OVER EXTREME SE MI THIS EVENING MAY LEND
ITSELF TO HEAVY RAINFALL IN ADDITION TO THE SEVERE THREAT.

LONG TERM...WEDNESDAY THROUGH MONDAY

THE ARRIVAL OF WEDNESDAY MORNING WILL BE HERALDED WITH AN AMPLIFYING
UPPER LEVEL TROUGH DIRECTLY OVER THE GREAT LAKES.  A 1004MB SURFACE
LOW CENTERED OVER THE NEW ENGLAND STATES WILL BE PEELING EASTWARD
ALONG THE EASTERN PERIPHERY OF THE UPPER LEVEL TROUGH. A SURFACE
ANTICYCLONE INITIALLY OVER THE EASTERN DAKOTAS WILL BUILD
SOUTHEASTWARD INTO THE TENNESSEE RIVER VALLEY BY FRIDAY EVENING.

UNTIL THAT HAPPENS SOUTHEASTERN MICHIGAN WILL REMAIN IN AN UNSETTLED
CYCLONIC FLOW.  THE PERSISTENT MID TO LOW LEVEL CONVERGENCE COMBINED
WITH RELATIVELY STEEP LAPSE RATES WILL KEEP A SLIGHT CHANCE TO
CHANCE RAIN SHOWERS THROUGHOUT THE FIRST 24 HOURS OF THE LONG TERM
(WED MORNING THROUGH THURSDAY MORNING). FOR THE SOUTHERN CWA WED
MORNING THERE WILL BE A SLIGHT CHANCE RAIN SHOWERS AS SYNOPTIC SCALE
SUBSIDENCE WILL FIGHT AGAINST ANY ASCENDING PARCELS. FOR NOW WILL
LEAVE OUT ANY FOG MENTION AS TIGHTENED GRADIENT IN CLOSE PROXIMITY
TO SURFACE LOW WILL KEEP THE BOUNDARY LAYER COUPLED. HEADING INTO
THE AFTERNOON WILL CARRY CHANCE POPS FOR MUCH OF THE LAND CWA AS
STEEPENED MID LEVEL LAPSE RATES DEVELOP WITH ARRIVING MIDLEVEL COLD
POOL/DIURNAL HEATING PROCESSES. WILL LEAVE OUT MENTION OF THUNDER AS
COOL LOW LEVEL TEMPERATURE PROFILE WILL RESULT IN CAPES OF LESS THAN
100 J/KG.  FOR THE EVENING WILL DROP DOWN TO SLIGHT CHANCE AS LOSS
OF DAYTIME HEATING WILL STABILIZE THE ATMOSPHERIC COLUMN.  THE
ROBUST SHORTWAVE ENERGY DIVING INTO THE BACKSIDE OF THE TROUGH HAS
TRENDED MORE WESTWARD IN THE PAST 24 HOURS OF THE MODEL SOLUTIONS.
THE CYCLONIC VORTICITY MAXIMUM WILL DROP SOUTHWARD THROUGH WISCONSIN
AND INTO ILLINOIS.  AS A RESULT...THE GREATEST COVERAGE OF SHOWER
ACTIVITY OWING TO DCVA WILL REMAIN ACROSS LAKE MICHIGAN AND EXTREME
WESTERN LOWER MICHIGAN WEDNESDAY NIGHT.

ALL TOO FAMILIAR CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION
FOR THE REMAINDER OF THE WORK WEEK. THE COOLEST PERIOD AHEAD WILL
BE THURSDAY NIGHT/FRIDAY MORNING AND WILL KEEP THE PATCHY FROST
MENTION. MID TO UPPER 30S LOOK REASONABLE FOR MUCH OF THE CWA WITH
LOW 40S FOR THE DETROIT URBAN HEAT ISLAND. THE ADVERTISED BACKDOOR
COLD FRONT STILL APPEARS ON TRACK FOR SATURDAY AFTERNOON.
ATTM...WILL LEAVE INHERITED POPS ALONE FOR THIS WEEKEND AS CHANGE
IS UNWARRANTED.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...SMALL CRAFT ADVISORY...LCZ460 UNTIL 8 PM TUESDAY.

MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY...UNTIL 8 PM TUESDAY.

&&

AVIATION...KEK
UPDATE...KEK
SHORT TERM...CONSIDINE
LONG TERM....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 15, 4:42 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
442 AM EDT TUE MAY 15 2007

MIZ047>049-053>055-060>062-160845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
442 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAGINAW VALLEY DOWN TO
FLINT AND OWOSSO AND FOR THE THUMB.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH WIDESPREAD
THUNDERSTORMS TODAY. THUNDERSTORMS WILL AFFECT THE REGION EARLY
THIS MORNING...THEN AGAIN DURING THE AFTERNOON HOURS. ISOLATED
SEVERE WEATHER IS POSSIBLE THIS MORNING. HOWEVER...THE GREATEST
POTENTIAL FOR SEVERE WEATHER WILL OCCUR BETWEEN 2 PM AND 6 PM THIS
AFTERNOON. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER.
FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ALSO ACCOMPANY THE
THUNDERSTORMS. SOME OF THE RAINFALL MAY PRODUCE LOCALIZED FLOODING
IN MORE URBANIZED AREAS. THUNDERSTORMS THIS MORNING WILL MOVE EAST
AT 50 MPH. THUNDERSTORMS THAT AFFECT THE REGION THIS AFTERNOON
WILL MOVE EAST AT 40 MPH.

A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT
WILL TRIGGER WIDESPREAD THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

MIZ063-068>070-075-076-082-083-160845-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
442 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF
A LINE FROM PORT HURON TO HOWELL...INCLUDING THE ENTIRE DETROIT
METROPOLITAN AREA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE
THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY
RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE
STORMS. THE GREATEST SEVERE WEATHER POTENTIAL WILL OCCUR BETWEEN 3
PM AND 9 PM. THERE IS ALSO A POTENTIAL FOR FLASH FLOODING...MAINLY
WITH THE STORMS DURING THE EVENING. THE POTENTIAL FOR FLOODING
WILL BE GREATEST IN MORE URBANIZED AREAS. THUNDERSTORMS TODAY WILL
GENERALLY MOVE EAST AT 40 MPH.

A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT
WILL TRIGGER WIDESPREAD THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-160845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
442 AM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED FROM THIS MORNING THROUGH
THE EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH
THESE THUNDERSTORMS. THE THUNDERSTORMS WILL OCCUR FROM THIS
MORNING THROUGH LATE AFTERNOON ON LAKE HURON...WHILE LAKE ST CLAIR
AND LAKE ERIE WILL SEE THE STORMS FROM MID AFTERNOON THROUGH LATE
IN THE EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. VERY
HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE
STORMS. THE GREATEST SEVERE WEATHER POTENTIAL WILL OCCUR BETWEEN 2 PM
AND 9 PM. THUNDERSTORMS TODAY WILL GENERALLY MOVE EAST AT 40 MPH.

A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT
WILL TRIGGER WIDESPREAD THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

CONSIDINE

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 2:50 PM EDTSevere Thunderstorm WarningDTXLenawee81 min
May 15, 3:04 PM EDTSpecial Marine WarningDTX86 min
May 15, 3:16 PM EDTSevere Thunderstorm WarningDTXBay29 min
May 15, 3:29 PM EDTSevere Thunderstorm WarningDTXWayne91 min
May 15, 3:32 PM EDTSpecial Marine WarningDTX93 min
May 15, 3:52 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola53 min
May 15, 3:52 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland83 min
May 15, 4:16 PM EDTSpecial Marine WarningDTX89 min
May 15, 4:19 PM EDTSpecial Marine WarningDTX116 min
May 15, 4:23 PM EDTTornado WarningDTXHuron30 min
May 15, 4:26 PM EDTSpecial Marine WarningDTX45 min
May 15, 4:35 PM EDTSevere Thunderstorm WarningDTXSaint Clair85 min
May 15, 4:56 PM EDTSevere Thunderstorm WarningDTXSanilac39 min
May 15, 5:21 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland39 min
May 15, 5:48 PM EDTSevere Thunderstorm WarningDTXSaint Clair36 min
May 15, 6:11 PM EDTSpecial Marine WarningDTX19 min
May 15, 6:20 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw71 min
May 15, 6:21 PM EDTSevere Thunderstorm WarningDTXOakland84 min
May 15, 6:47 PM EDTSpecial Marine WarningDTX58 min
May 15, 6:55 PM EDTSevere Thunderstorm WarningDTXGenesee, Shiawassee80 min
May 15, 7:01 PM EDTSevere Thunderstorm WarningDTXMacomb68 min
May 15, 7:11 PM EDTSpecial Marine WarningDTX35 min
May 15, 7:11 PM EDTSevere Thunderstorm WarningDTXLapeer65 min
May 15, 7:38 PM EDTSevere Thunderstorm WarningDTXSaint Clair46 min
May 15, 7:43 PM EDTTornado WarningDTXShiawassee24 min
May 15, 7:54 PM EDTSpecial Marine WarningDTX44 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.